MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558870
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx biliary dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, when the device was removed from the patient after successful dilation, it was noted that the black rx tunnel unknowingly came off from the catheter into the scope.It was then discovered when an extractor balloon had experienced resistance advancing down the scope channel, which resulted in the rx tunnel being pushed out of the tip of the scope and being visualized on the endoscopy screen.Reportedly, the scope and the detached piece that remained attached to the scope were removed from the patient together.The procedure was completed using the extractor balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event of rx tunnel detached.Block h10: investigation results a visual examination of the returned complaint device found the balloon and the catheter did not show visual defects.The rx tunnel of the device was noted to be detached, thereby confirming the reported event.This failure is likely due to factors encountered during the procedure, such as the manner in which the device was handled and manipulated, the technique used by the physician, and normal procedural difficulties encountered during the procedure that could have possibly affected the device performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10943393
Report Number3005099803-2020-05765
Device Sequence Number3419377
Product Code FGE
UDI-Device Identifier08714729965428
UDI-Public08714729965428
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberM00558870
Device Catalogue Number5887
Device Lot Number0025858921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1